MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Returned product consisted of a direxion micro-catheter.The device showed damage in the form of 2 fractures.The fractures were located 3.5cm from the hub and 50cm from the hub.The device was not completely separated the inner liner was still attached.The fracture at the strain relief looks to be consistent with a bending force break.The fracture at the 50cm location is consistent with a tensile break as some of the coils look to be stretched.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that the device was fractured.Vascular access was obtained via radial approach.The target lesion was located in right uterine artery.A direxion hi-flo fathom-16 system was selected for use.During procedure, it was found out that the catheter was kinked and fractured in y-adapter; one fracture right at the hub and the other about 15-20cm from the hub.Consequently, it was difficult to inject microspheres so the catheter was removed from the patient's body.Another of the same catheter was used and completed the procedure.No complications were reported and the patient is stable.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8433662
Report Number2134265-2019-02697
Device Sequence Number1254173
Product Code KRA
UDI-Device Identifier08714729839729
UDI-Public08714729839729
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0023047688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR